Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 155, NWS San Angelo, TX

June 14, 2021San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 14, 2021, 6:21 PM CDT for San Saba County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 6:21 PM CDT (23:21 UTC)
Expired
Jun 14, 2021, 7:15 PM CDT
In force
54 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County San Saba County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2778 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WUUS54 KSJT 142321
SVRSJT
TXC411-150015-
/O.NEW.KSJT.SV.W.0155.210614T2321Z-210615T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
621 PM CDT Mon Jun 14 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Central San Saba County in west central Texas...

* Until 715 PM CDT.

* At 620 PM CDT, a severe thunderstorm was located 9 miles west of 
  Lometa, or 10 miles east of San Saba, moving southwest at 15 mph. 
  Another cluster of severe thunderstorms was located near Richland 
  Springs and Spring Creek, moving west at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  San Saba, Richland Springs, Algerita, Skeeterville, Sloan,
  Harkeyville, Locker and Spring Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3112 9855 3110 9853 3097 9890 3126 9903
      3146 9898 3144 9896 3144 9887 3141 9884
      3141 9878 3137 9876 3143 9873 3140 9869
      3134 9871 3137 9866 3131 9864 3133 9859
      3127 9863 3126 9858 3120 9857 3116 9850
TIME...MOT...LOC 2320Z 043DEG 12KT 3125 9855 

HAIL...1.00IN
WIND...60MPH
 
$$

SK
2 follow-up statements
108 
WWUS54 KSJT 142353
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
653 PM CDT Mon Jun 14 2021

TXC411-150015-
/O.CON.KSJT.SV.W.0155.000000T0000Z-210615T0015Z/
San Saba TX-
653 PM CDT Mon Jun 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN AND CENTRAL SAN SABA COUNTY...

At 653 PM CDT, a severe thunderstorm was located over Locker, or near
Skeeterville, moving west at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
San Saba, Richland Springs, Algerita, Skeeterville, Sloan,
Harkeyville, Locker and Spring Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3112 9855 3110 9853 3114 9897 3127 9903
      3146 9898 3144 9896 3144 9887 3141 9884
      3141 9878 3137 9876 3143 9873 3140 9869
      3134 9871 3137 9866 3131 9864 3133 9859
      3127 9863 3126 9858 3120 9857 3116 9850
TIME...MOT...LOC 2353Z 076DEG 16KT 3138 9891 

HAIL...1.00IN
WIND...60MPH
 
$$

SK
940 
WWUS54 KSJT 150006
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
706 PM CDT Mon Jun 14 2021

TXC411-150015-
/O.EXP.KSJT.SV.W.0155.000000T0000Z-210615T0015Z/
San Saba TX-
706 PM CDT Mon Jun 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AND CENTRAL 
SAN SABA COUNTY WILL
EXPIRE AT 715 PM CDT...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire.  However 
heavy rain is still possible with these thunderstorms, which may 
cause localized flash flooding.

Remember, a Severe Thunderstorm Warning still remains in effect for
northwest San Saba County until 730pm.

LAT...LON 3112 9855 3110 9853 3114 9897 3127 9903
      3146 9898 3144 9896 3144 9887 3141 9884
      3141 9878 3137 9876 3143 9873 3140 9869
      3134 9871 3137 9866 3131 9864 3133 9859
      3127 9863 3126 9858 3120 9857 3116 9850
TIME...MOT...LOC 0005Z 043DEG 12KT 3135 9894 

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:09 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 14, 6:09 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
609 PM CDT Mon Jun 14 2021

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 119 PM CDT Mon Jun 14 2021

This afternoon, satellite imagery and radar imagery show a
Mesoscale Convective Vortex (MCV) moving across Crockett County
as of 1 pm and moving to the southwest. Within the MCV, there are
areas of rain and isolated-scattered thunderstorms, along with
widespread cloud cover. Earlier outflow boundaries and cloud cover
resulted in cool temperatures across the Concho Valley and Big
Country, with the coolest spot being the western Concho Valley
where 1 pm temperatures were only in the mid 60s. Meanwhile, the
Central and Western Big Country counties and eastern Concho
Valley were in the low to mid 70s, while elsewhere to the east
and southeast (and also in Crockett County), clear skies have
resulted in much warmer temperatures in the mid 80s to low 90s.
Due to the better solar insolation (i.e. sunshine) in Crockett
County, conditions are more unstable ahead of the approaching MCV
(ML CAPEs of 1000-1500 J/KG) while the approaching MCV will
continue to provide plenty of lift for additional storms/showers
for Crockett County. In fact, latest radar imagery shows storms
are starting to develop in that region.

Early this evening, storm chances should end for all locations
except for some slight chances in Crockett County, as the MCV
continues to move southwest. Storm chances should end for Crockett
County by mid to late evening as the MCV exits the region. From
then on, we should be dry through Tuesday afternoon. Due to the
slight cooling brought about by the MCV, lows tonight could be
slightly cooler (upper 60s to low 70s).

Tuesday, some warming of the 850 mb thermal ridge and sunny skies
should result in warm highs in the low to mid 90s.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 156 PM CDT Mon Jun 14 2021

We will continue with the mostly hot and dry forecast through the
long term period. Highs will likely remain in the middle 90s to
102. The persistent high pressure ridge may budge some towards day
7, but that is uncertain at this time.

&&

.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Mon Jun 14 2021

VFR conditions for the next 24 hours. Winds will be light and
variable overnight, becoming predominantly northeast at 8-10KT
during the daytime.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  92  69  93 /   5   0   0   0
San Angelo 	 68  95  69  96 /  20   5   0   0
Junction 	 69  94  70  94 /  10   5   0   5
Brownwood 	 71  94  70  94 /   5   0   0   0
Sweetwater 	 69  94  69  94 /  10   0   0   0
Ozona      	 68  94  70  93 /  20   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SJH
LONG TERM....41
AVIATION...SK
Hazardous weather outlook, Jun 14, 12:59 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
1259 PM CDT Mon Jun 14 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-151800-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
1259 PM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will be possible this afternoon and early evening
mainly west of a Robert Lee to Sonora line. The main hazards will
be strong and gusty winds, dangerous lightning and brief heavy
rainfall resulting in localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 14, 1:08 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
108 PM CDT Mon Jun 14 2021

TXZ076-141845-
Crockett TX-
108 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 145 PM CDT...

At 107 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Iraan, moving south at 25 mph.

Penny size hail will be possible with this storm.

This storm will remain over mainly rural areas of north central
Crockett County.

LAT...LON 3108 10202 3108 10179 3093 10184 3094 10192
      3096 10195 3099 10199 3098 10201 3100 10204
TIME...MOT...LOC 1807Z 009DEG 47KT 3100 10196
Special weather statement, Jun 14, 1:26 PM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
126 PM CDT Mon Jun 14 2021

TXZ076-141915-
Crockett TX-
126 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 215 PM CDT...

At 126 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iraan Municipal Airport, or near Iraan, moving southeast at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
I-10 Near The Crockett-Pecos County Line.

LAT...LON 3069 10178 3070 10181 3075 10182 3076 10184
      3081 10183 3086 10185 3089 10189 3092 10187
      3093 10190 3099 10176 3075 10155 3066 10177
TIME...MOT...LOC 1826Z 333DEG 14KT 3093 10183
Special weather statement, Jun 14, 2:55 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
255 PM CDT Mon Jun 14 2021

TXZ076-142100-
Crockett TX-
255 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CROCKETT COUNTY
UNTIL 400 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ft Lancaster, or 12 miles east of Sheffield, moving south at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ft Lancaster and The Intersection Of Ranch Road 2083 And Highway 405.

LAT...LON 3029 10176 3034 10171 3034 10166 3040 10170
      3042 10174 3044 10172 3047 10173 3047 10169
      3052 10168 3055 10165 3063 10166 3066 10173
      3073 10169 3070 10149 3029 10127
TIME...MOT...LOC 1954Z 007DEG 6KT 3070 10161
Special weather statement, Jun 14, 4:14 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
414 PM CDT Mon Jun 14 2021

TXZ076-078-142200-
Crockett TX-Sutton TX-
414 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT AND WEST
CENTRAL SUTTON COUNTIES UNTIL 500 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Sonora, moving west at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
The Intersection Of Highway 163 And Ranch Road 1973.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3052 10083 3036 10082 3033 10115 3055 10117
TIME...MOT...LOC 2113Z 085DEG 14KT 3044 10092

SK
Special weather statement, Jun 14, 4:44 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
444 PM CDT Mon Jun 14 2021

TXZ076-078-142230-
Crockett TX-Sutton TX-
444 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT AND
SOUTHWESTERN SUTTON COUNTIES UNTIL 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Juno or on the border of Crockett, Sutton and Val
Verde counties, moving northwest at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Crockett and southwestern Sutton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3029 10117 3051 10115 3031 10076 3028 10085
TIME...MOT...LOC 2143Z 135DEG 8KT 3030 10096

SK
Special weather statement, Jun 14, 5:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
530 PM CDT Mon Jun 14 2021

TXZ076-078-142315-
Crockett TX-Sutton TX-
530 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CROCKETT AND
NORTHWESTERN SUTTON COUNTIES UNTIL 615 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Ozona, moving northwest at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
I-10 Near The Crockett-Sutton County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3065 10117 3081 10116 3072 10096 3071 10096
      3071 10092 3066 10081 3056 10089
TIME...MOT...LOC 2230Z 119DEG 22KT 3066 10097

SK

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:01 PM CDTSevere Thunderstorm WarningSJTHaskell44 min
Jun 13, 9:44 PM CDTSevere Thunderstorm WarningSJTHaskell31 min
Jun 13, 10:00 PM CDTSpecial Weather StatementSJTShackelford45 min
Jun 13, 10:16 PM CDTSpecial Weather StatementSJTJones29 min
Jun 13, 10:23 PM CDTSpecial Weather StatementSJTThrockmorton22 min
Jun 14, 4:55 AM CDTSpecial Weather StatementSJTShackelford50 min
Jun 14, 5:37 AM CDTSpecial Weather StatementSJTFisher23 min
Jun 14, 6:33 AM CDTSpecial Weather StatementSJTRunnels42 min
Jun 14, 7:11 AM CDTSpecial Weather StatementSJTTom Green49 min
Jun 14, 7:31 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green44 min
Jun 14, 7:59 AM CDTSpecial Weather StatementSJTNolan46 min
Jun 14, 8:28 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan47 min
Jun 14, 8:39 AM CDTSpecial Weather StatementSJTNolan51 min
Jun 14, 9:14 AM CDTSpecial Weather StatementSJTTom Green46 min
Jun 14, 9:32 AM CDTSpecial Weather StatementSJTNolan43 min
Jun 14, 10:00 AM CDTSpecial Weather StatementSJTTom Green45 min
Jun 14, 1:08 PM CDTSpecial Weather StatementSJTUpton37 min
Jun 14, 1:26 PM CDTSpecial Weather StatementSJTCrockett49 min
Jun 14, 2:55 PM CDTSpecial Weather StatementSJTCrockett65 min
Jun 14, 4:14 PM CDTSpecial Weather StatementSJTSutton46 min
Jun 14, 4:44 PM CDTSpecial Weather StatementSJTSutton46 min
Jun 14, 5:30 PM CDTSpecial Weather StatementSJTCrockett45 min
Jun 14, 6:32 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch36 min
Jun 14, 6:48 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.